MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP120RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) -year-old female patient underwent a breast reconstruction primary with artoura breast tissue expander 375cc and experienced deflation on the right breast tissue expander.As a result, the patient had undergone removal and replacement with artoura breast tissue expander 700cc on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 1/17/2019, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the device contained no fluid.No foreign material was observed within the device or on the shell surface.During visual examination, mentor product analysis lab observed a rent on the anterior view of the device measuring 2.1 cm in length.Microscopic examination of the rent edges gave no indications as to its cause.No other anomalies were found.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint of deflation was confirmed since a rent was found on the device.Nonetheless, a microscopic examination of the rent edges was performed, and it did not provide conclusive evidence of what could be the root cause.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The severity level for this complaint code was determined to be a s3, which is defined as: necessitates intrusive medical or surgical intervention.No corrective action is required since there is no evidence that the failures modes are related with manufacturing or product design.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8172138
Report Number1645337-2018-07408
Device Sequence Number16495587
Product Code LCJ
UDI-Device Identifier00081317009467
UDI-Public00081317009467
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2021
Device Catalogue NumberTEXP120RH
Device Lot Number7511455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR